A 17-year-old female asked:
i've been taking amoxicillin and prednisolone, now i'm 4 days late for my period, but on birth pill, pregnant?
3 doctor answers • 3 doctors weighed in
Allergy and Immunology 57 years experience
Hard to tell: There was suggestion that antibiotic might render BCP less effective but scientific support is lacking. On the other hand, I presume that you are taking amoxil (amoxicillin) and prednisone because of an illness (sinusitis?).and illness and stress can affect your menses. If you are concerned, why not get yourself tested for pregnancy?
Obstetrics and Gynecology 22 years experience
Pregnant?: Antibiotics like amoxicillin can certainly slightly decrease the efficacy of OCPs. If you are late for your period, take a pregnancy test.
Family Medicine 57 years experience
Unlikely pregnant: If you are on Birth Control Pill,It is very unlikely that you are pregnant
Period can be late because of your underlying condition for which you are being treated with Prednisone and Amoxicillin OR It may be an effect of Prednisone,as Prednisone can cause irregular periods as well
Last updated Sep 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.